Differential and Integral Equations

Stationary profiles of degenerate problems when a parameter is large

J. García-Melián and J. Sabina de Lis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The structure of positive solutions to nonlinear diffusion problems of the form $-\text{div}\ (|{\nabla} u|^{p-2}{\nabla} u) = \lambda f(u)$, in $\Omega$, $u = 0$ on $\partial \Omega$, $p > 1$, $\Omega \subset \mathbb R^N$ a bounded, smooth domain, is precisely studied as $\lambda \to +\infty $, for a class of logistic-type nonlinearities $f(u)$. By logistic it is understood that $f(u)/u^{p-1}$ is decreasing in $u > 0$, $f(u) \sim m u^{p-1}$, $m > 0$, as $u\to 0+$, while $f$ has a positive zero $u = u_0$ of order $k$. It is shown that the positive solution ${u_\lambda}$ homogenizes towards $u_0$ as $\lambda \to +\infty $, and develops a boundary layer near $\partial\Omega$ whose width is exactly measured. On the other hand, the arising of ``dead cores" $\{{u_\lambda} = u_0\}$ for $\lambda$ large is shown in the parameters regime $k < p-1$, the distance $\text{dist}(\{{u_\lambda} = u_0\},\partial\Omega)$ to $\partial \Omega$ being also exactly estimated as $\lambda \to +\infty $. Thus, earlier results in [12], [22] are substantially sharpened. In addition, suitable lower-order perturbations at infinity of the problem are studied.

Article information

Differential Integral Equations, Volume 13, Number 10-12 (2000), 1201-1232.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35B15: Almost and pseudo-almost periodic solutions 35B25: Singular perturbations


García-Melián, J.; Sabina de Lis, J. Stationary profiles of degenerate problems when a parameter is large. Differential Integral Equations 13 (2000), no. 10-12, 1201--1232. https://projecteuclid.org/euclid.die/1356061124

Export citation